Alert archive / North Carolina / Flash Flood Warnings in 2018

Flash Flood Warning 49, NWS Raleigh, NC

September 14, 2018Franklin County, Wake County, North Carolina

NWS Raleigh, NC issued this flash flood warning at Sep 14, 2018, 1:45 PM EDT for Franklin County, Wake County, North Carolina. It was in force for 11 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 14, 2018, 1:45 PM EDT (17:45 UTC)
Expired
Sep 15, 2018, 12:45 AM EDT
In force
11 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

Counties Franklin County, NC, Wake County, NC

The radar

The Raleigh/Durham radar (KRAX), 37 km from the middle of the area, began a volume at 17:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 14, 2:50 PM EDTFLASH FLOODApex, NCN.C. HIGHWAY 55 WAS CLOSED BETWEEN SALEM STREET AND HUGHES STREET DUE TO FLOODING.
Sep 14, 6:49 PM EDTFLASH FLOOD2 Ssw Wake Forest, NCLAW ENFORCEMENT CLOSED A PORTION OF US-1A/ SOUTH MAIN STREET DUE TO ONGOING FLOODING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 65 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 5.8 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2018-09-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 18 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2018-09-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
18 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
700 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

929 
WGUS52 KRAH 141745
FFWRAH
NCC069-183-142345-
/O.NEW.KRAH.FF.W.0049.180914T1745Z-180914T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
145 PM EDT FRI SEP 14 2018

The National Weather Service in Raleigh has issued a

* Flash Flood Warning for...
  Wake County in central North Carolina...
  Franklin County in central North Carolina...

* Until 745 PM EDT Friday

* At 142 PM EDT, Doppler radar indicated heavy rain associated with 
  the rain bands of Hurricane Florence. One to two inches of rain has 
  already fallen across Franklin county. Up to an inch has fallen 
  across eastern Wake county, with additional heavy rain of one to 
  two inches an hour moving into the county. The heavy rain will 
  likely continue through the afternoon and into the evening. Flash 
  flooding is expected to begin shortly.

* Some locations that will experience flooding include...
  Raleigh, Cary, Louisburg, Wake Forest, Garner, Fuquay-Varina,
  Zebulon, Franklinton, Bunn and Rdu International.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles. Do not enter or cross flowing water or 
water of unknown depth. 

&&

LAT...LON 3620 7801 3582 7826 3571 7847 3552 7871
      3561 7899 3587 7891 3587 7883 3592 7881
      3592 7876 3597 7871 3601 7870 3603 7875
      3607 7875 3608 7869 3602 7855 3618 7849
      3616 7842 3623 7838 3623 7834 3627 7831

$$

10
3 follow-up statements
417 
WGUS52 KRAH 142320
FFWRAH
NCC069-183-150445-
/O.EXT.KRAH.FF.W.0049.000000T0000Z-180915T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
720 PM EDT FRI SEP 14 2018

The National Weather Service in Raleigh has extended the

* Flash Flood Warning for...
  Wake County in central North Carolina...
  Franklin County in central North Carolina...

* Until 1245 AM EDT

* At 650 PM EDT, local law enforcement officials road closures due 
  to flash flooding in Wake Forest. The flooding is a result of 
  heavy rain associated with Tropical Storm Florence. Up to three 
  inches of rain have already fallen across much of the warned area, 
  with some locally higher amounts reported. Flash flooding is 
  already occurring.

* Some locations that will experience flooding include...
  Raleigh, Cary, Louisburg, Wake Forest, Garner, Fuquay-Varina,
  Zebulon, Franklinton, Bunn and Rdu International.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles. Be especially cautious at night when it is 
harder to recognize the dangers of flooding. Do not enter or cross 
flowing water or water of unknown depth. 

&&

LAT...LON 3620 7801 3582 7826 3571 7847 3552 7871
      3561 7899 3587 7891 3587 7883 3592 7881
      3592 7876 3597 7871 3601 7870 3603 7875
      3607 7875 3608 7869 3602 7855 3618 7849
      3616 7842 3623 7838 3623 7834 3627 7831

$$

10
337 
WGUS72 KRAH 150349
FFSRAH

Flash Flood Statement
National Weather Service Raleigh NC
1149 PM EDT FRI SEP 14 2018

NCC069-150358-
/O.CAN.KRAH.FF.W.0049.000000T0000Z-180915T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Franklin NC-
1149 PM EDT FRI SEP 14 2018

...THE FLASH FLOOD WARNING FOR FRANKLIN COUNTY IS CANCELLED...

Flooding is no longer expected to pose a threat. Please continue to
heed any remaining road closures.

LAT...LON 3598 7843 3594 7839 3593 7835 3591 7835
      3590 7831 3583 7825 3571 7847 3552 7871
      3561 7899 3587 7891 3587 7883 3592 7881
      3592 7876 3597 7871 3601 7870 3603 7872
      3603 7875 3607 7875 3608 7869

$$

NCC183-150445-
/O.CON.KRAH.FF.W.0049.000000T0000Z-180915T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Wake NC-
1149 PM EDT FRI SEP 14 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 AM EDT FOR
WAKE COUNTY...

At 1148 PM EDT, Doppler radar indicated a heavy tropical rain band 
across the warned area. A rainfall swath of 3 to 5 inch inches of 
rain have already fallen in an arc towards Coats, Erwin, and Dunn. 
Flash flooding is expected to begin shortly.

Some locations that will experience flooding include...
Raleigh, Cary, Wake Forest, Garner, Fuquay-Varina, Zebulon, Rdu
International, Apex, Holly Springs and Morrisville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

Excessive runoff from the heavy rain will cause flash flooding of
creeks and streams, roads, low lying and poor drainage areas. Do not
drive your vehicle into areas where water covers the road. Many roads
and intersections in the area will quickly flood. When encountering
flooded roads, turn around, don't drown.

Do not enter or cross flowing water or water of unknown depth. 

&&

LAT...LON 3598 7843 3594 7839 3593 7835 3591 7835
      3590 7831 3583 7825 3571 7847 3552 7871
      3561 7899 3587 7891 3587 7883 3592 7881
      3592 7876 3597 7871 3601 7870 3603 7872
      3603 7875 3607 7875 3608 7869

$$

HAINES
719 
WGUS72 KRAH 150443
FFSRAH

Flash Flood Statement
National Weather Service Raleigh NC
1243 AM EDT SAT SEP 15 2018

NCC183-150452-
/O.EXP.KRAH.FF.W.0049.000000T0000Z-180915T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Wake NC-
1243 AM EDT SAT SEP 15 2018

...THE FLASH FLOOD WARNING FOR WAKE COUNTY WILL EXPIRE AT 1245 AM EDT
SATURDAY...

Flash Flooding threat continues for Wake County. This threat 
continues to be mentioned in FFW 54.

LAT...LON 3598 7843 3594 7839 3593 7835 3591 7835
      3590 7831 3583 7825 3571 7847 3552 7871
      3561 7899 3587 7891 3587 7883 3592 7881
      3592 7876 3597 7871 3601 7870 3603 7872
      3603 7875 3607 7875 3608 7869

$$

HAINES

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Sep 14, 1:35 PM EDT, 10 minutes earlier.

Area forecast discussion, Sep 14, 1:35 PM EDT, 10 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
135 PM EDT Fri Sep 14 2018

.SYNOPSIS...
Hurricane Florence will move very slowly west to southwest near the
coast of southern North Carolina and northeastern South Carolina
through tonight. A slow motion to the west over northern South
Carolina will follow Saturday and Sunday. Conditions will finally
improve early next week as the remnants of Florence finally move
away.

&&

.NEAR TERM /through Saturday/...
As of 135 PM Friday...

Currect forecast through Saturday looks on track.

Hurricane Florence will move extremely slowly towards the southwest
staying very close to the NC coastline this afternoon. By Saturday
morning Hurricane Florence is forecast to still be near the
coastline over northeastern South Carolina. Latest guidance continue
to advertise a swath of 10" to 20" across central North Carolina
(isolated higher amounts possible). These types of rainfall
unfortunately make sense given the strong low level moisture
transport convergence on the back side of the storm.

This means that a prolonged period of torrential rainfall can be
expected across most of central North Carolina. Flash flooding of
creeks, rivers, streams, and nearby roadways, and washouts of area
bridges are likely. This will likely result in catastrophic and life
threatening flash flooding and extensive prolonged river flooding
across the lower Neuse, Black, and Cape Fear river basins.

The coastal plain and Sandhills will remain in a favorable area for
isolated tornadoes for the rest of the afternoon into this evening.
As Florence moves further westward on Saturday, a favorable
environment for isolated tornadoes will expand westward into the
southern Piedmont.

&&
.SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/...
As of 425 AM Friday...

Saturday night through Sunday night... The remnant circulation of
Florence which should be centered over northern South Carolina on
Saturday evening will move slowly west on Sunday and then begin to
lift north into the Appalachians. As the surface low slips west, a
persistent southerly, convergent flow will produce an arc of
widespread moderate to heavy rain across the state. The greatest
rain coverage will be across the southern Piedmont and Sandhills
where we will maintain 90 PoPs with PoPs in the likely range to the
northeast.

Rainfall amounts during the period will average between 2 and 5
inches with lesser amounts across the far northeast Piedmont and
northern Coastal Plain. This additional rain is likely to exasperate
anticipated flooding issues across the southern tier including the
Neuse, Cape Fear, Black and Yadkin river basins where river flooding
may become extreme.

Windy conditions with winds of 15 to 25 MPH with gusts near 40 MPH
on Saturday evening will gradually abate as the remnant low weakens
and pushes away. Given the wet soil, additional issues with falling
trees are expected.

With lots of clouds and widespread rain, little diurnal temperature
change is expected. Morning lows will range around 70 with afternoon
highs in the mid to upper 70s.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
As of 1245 AM Friday...

The remnant circulation of Florence is expected to lift northeast
through the lower Ohio Valley and northeastern United States Monday
and Tuesday. This will mean the trailing rain bands and associated
weather hazards will come to an end by Sunday night or Monday
for the region.

The trailing surface trough will keep a lingering chance of
mainly diurnal showers and storms into Tuesday afternoon
and possibly Wednesday afternoon. Hot and humid conditions will
also linger through midweek. Lows in the lower to mid 70s
(well above normal) will continue into Wednesday, with highs
in the 80s.

Finally, a pattern change with a true cold frontal passage is
expected late Wednesday. A breath of fresh air courtesy of a
Canadian high pressure will arrive by Thursday and Friday. Lows by
Friday may finally dip into the 50s across the northern Piedmont,
with highs only 80-85.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
As of 135 PM Friday...

Mainly MVFR ceilings will prevail through the TAF period, amidst
tropically-moist, nely low level flow between high pressure over the
Northeast and Hurricane Florence. A shield of heavy, tropical
precipitation with reduced visibilities, and stronger and more
numerous outer bands of showers and storms, will pivot westward
across cntl NC through this evening, including into the GSO and INT
vicinity between 00Z-06Z.

Outlook: Florence will eventually arc across SC Saturday and
Saturday night, then lift nwd and newd through the Appalachians
through early next week. Breezy to windy conditions, periods of
continued tropical downpours, storms, and isolated tornadoes --and
sub-VFR conditions-- will result, with improving conditions for
Tuesday and Wednesday.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
Hurricane Warning for NCZ078-089.
Flash Flood Watch through Sunday evening for NCZ021>028-
038>043-073>078-083>086-088-089.
Tropical Storm Warning for NCZ026>028-040>043-075>077-084>086-
088.
&&

SYNOPSIS...Haines/Franklin
NEAR TERM...Haines/Franklin
SHORT TERM...Blaes
LONG TERM...Badgett
AVIATION...MWS/Franklin
Hazardous weather outlook, Sep 14, 11:45 AM EDT, 2 hours before
Hazardous Weather Outlook
National Weather Service Raleigh NC
1145 AM EDT Fri Sep 14 2018

NCZ021>025-038-039-073-074-083-151545-
Forsyth-Guilford-Alamance-Orange-Durham-Davidson-Randolph-Stanly-
Montgomery-Anson-
1145 AM EDT Fri Sep 14 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

NCZ007>011-151545-
Person-Granville-Vance-Warren-Halifax-
1145 AM EDT Fri Sep 14 2018

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This Afternoon and Tonight.

It will become increasingly windy across the far northern counties
of central North Carolina as Hurricane Florence moves onshore. The
wind gusts will be strong enough to down a few large tree limbs.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Prolonged rain and wind Friday and Friday night will result in a few
downed trees, leading to sporadic power outages and isolated flash
flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

NCZ026>028-041>043-077-078-151545-
Franklin-Nash-Edgecombe-Wake-Johnston-Wilson-Harnett-Wayne-
1145 AM EDT Fri Sep 14 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING...
...TORNADO WATCH 373 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...
...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Flash Flood Watch.
   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Tropical Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

NCZ040-075-076-084>086-088-151545-
Chatham-Moore-Lee-Richmond-Scotland-Hoke-Cumberland-
1145 AM EDT Fri Sep 14 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING...
...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Tropical Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

NCZ089-151545-
Sampson-
1145 AM EDT Fri Sep 14 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING...
...TORNADO WATCH 373 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...
...HURRICANE WARNING IN EFFECT...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Flash Flood Watch.
   Hurricane Warning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Hurricane Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

In the hours before

Special weather statement, Sep 14, 12:37 PM EDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Raleigh NC
1237 PM EDT FRI SEP 14 2018

NCZ028-141715-
Edgecombe NC-
1237 PM EDT FRI SEP 14 2018

...A HEAVY RAIN SHOWER WILL AFFECT EDGECOMBE COUNTY UNTIL 115 PM
EDT...

At 1236 PM EDT, Doppler radar was tracking a heavy rain shower near
Robersonville, or 13 miles west of Williamston, moving west at 45
mph.

Funnel clouds and enhanced wind gusts up to 50 mph will be possible
with this fast-moving shower.

Locations impacted include...
Rocky Mount, Tarboro, Princeville, Sharpsburg, Speed, Leggett,
Kingsboro and Battleboro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Doppler radar has indicated weak rotation with this shower; and this
shower may intensify, so be certain to monitor local radio stations
and available television stations for additional information and
possible warnings from the National Weather Service.

&&

A tornado watch remains in effect until 500 PM EDT for central North
Carolina.

LAT...LON 3586 7735 3583 7737 3583 7741 3584 7777
      3587 7783 3601 7777 3608 7773 3605 7753
      3604 7753 3604 7752 3603 7745 3600 7743
      3600 7741 3590 7734
TIME...MOT...LOC 1636Z 103DEG 40KT 3589 7730

26
Local storm report, Sep 14, 12:40 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1240 PM EDT FRI SEP 14 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     TROPICAL STORM   2 SW FREMONT            35.53N 78.00W
09/14/2018                   WAYNE              NC   DEPT OF HIGHWAYS

            TREES DOWN ON POWER LINES AT ROBERT PEEL AVE
            SOUTHWEST OF FREMONT.

&&

TDH
Local storm report, Sep 14, 12:44 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1244 PM EDT FRI SEP 14 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     FLASH FLOOD      1 WNW GOLDSBORO         35.38N 77.98W
09/14/2018                   WAYNE              NC   DEPT OF HIGHWAYS

            ROAD CLOSED DUE TO FLASH FLOODING AT S.
            HERMAN ST. IN GOLDSBORO.

&&

TDH
Local storm report, Sep 14, 12:47 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1247 PM EDT FRI SEP 14 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     FLASH FLOOD      1 N GOLDSBORO           35.39N 77.98W
09/14/2018                   WAYNE              NC   DEPT OF HIGHWAYS

            ROAD CLOSED DUE TO FLASH FLOODING AT N.
            HERMAN ST. AND ATLANTIC AVE. IN GOLDSBORO.

&&

TDH
Local storm report, Sep 14, 12:52 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1252 PM EDT FRI SEP 14 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     FLASH FLOOD      1 W GOLDSBORO           35.37N 78.00W
09/14/2018                   WAYNE              NC   DEPT OF HIGHWAYS

            ROAD CLOSED DUE TO FLASH FLOODING AT OLIVIA
            LN. AND S. JOHN ST. IN GOLDSBORO.

&&

TDH
Special weather statement, Sep 14, 1:28 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Raleigh NC
128 PM EDT FRI SEP 14 2018

NCZ027-028-043-141800-
Edgecombe NC-Nash NC-Wilson NC-
128 PM EDT FRI SEP 14 2018

...A HEAVY RAIN SHOWER WILL AFFECT SOUTHEASTERN NASH...SOUTHERN
EDGECOMBE AND NORTHEASTERN WILSON COUNTIES UNTIL 200 PM EDT...

At 127 PM EDT, Doppler radar was tracking a heavy rain shower near
Bruce, or 10 miles south of Tarboro, moving west at 40 mph.

Funnel clouds and enhanced wind gusts up to 50 mph will be possible
with this fast-moving shower.

Heavy rain and minor flooding will be possible with this shower.

Locations impacted include...
Rocky Mount, Tarboro, Wilson, Elm City, Sharpsburg, Pinetops,
Macclesfield, Conetoe, Tar River Reservoir and Willbanks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.

Doppler radar has indicated weak rotation with this shower. If the
shower intensifies and rotation strengthens, a warning may need to be
issued.

&&

A tornado watch remains in effect until 500 PM EDT for central North
Carolina.

LAT...LON 3583 7737 3583 7740 3581 7742 3581 7745
      3580 7745 3580 7747 3576 7752 3567 7767
      3576 7798 3589 7798 3598 7789
TIME...MOT...LOC 1727Z 104DEG 34KT 3576 7750

77

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 13, 8:07 PM EDTSpecial Weather StatementRAHEdgecombe23 min
Sep 13, 8:33 PM EDTTornado WarningRAHWilson11 min
Sep 14, 12:28 AM EDTSpecial Weather StatementRAHJohnston, Sampson, Wayne, Wilson62 min
Sep 14, 3:02 AM EDTTornado WarningRAHFranklin, Halifax, Warren28 min
Sep 14, 3:07 AM EDTRiver Flood WarningRAHCumberland10 days
Sep 14, 3:07 AM EDTRiver Flood WarningRAHCumberland7 days
Sep 14, 3:07 AM EDTRiver Flood WarningRAHHarnett7 days
Sep 14, 3:13 AM EDTTornado WarningRAHHalifax, Nash18 min
Sep 14, 6:36 AM EDTAreal Flood AdvisoryRAHEdgecombe, Harnett, Johnston, Wilson114 min
Sep 14, 6:57 AM EDTSpecial Weather StatementRAHCumberland, Harnett, Johnston, Sampson, Wayne, Wilson48 min
Sep 14, 7:27 AM EDTFlash Flood WarningRAHSampson6 hr
Sep 14, 7:56 AM EDTFlash Flood WarningRAHWayne, Wilson6 hr
Sep 14, 8:09 AM EDTSpecial Weather StatementRAHJohnston36 min
Sep 14, 8:41 AM EDTFlash Flood Warning EmergencyRAHJohnston17 hr
Sep 14, 9:00 AM EDTSpecial Weather StatementRAHJohnston, Wilson45 min
Sep 14, 9:33 AM EDTSpecial Weather StatementRAHNash27 min
Sep 14, 9:49 AM EDTSpecial Weather StatementRAHCumberland26 min
Sep 14, 9:59 AM EDTSpecial Weather StatementRAHFranklin16 min
Sep 14, 10:03 AM EDTFlash Flood WarningRAHCumberland, Harnett14 hr
Sep 14, 10:13 AM EDTRiver Flood WarningRAHJohnston59 hr
Sep 14, 10:13 AM EDTRiver Flood WarningRAHJohnston5 days
Sep 14, 10:13 AM EDTRiver Flood WarningRAHWayne11 days
Sep 14, 10:19 AM EDTSpecial Weather StatementRAHFranklin26 min
Sep 14, 10:46 AM EDTSpecial Weather StatementRAHEdgecombe29 min
Sep 14, 10:49 AM EDTSpecial Weather StatementRAHWake26 min
Sep 14, 10:51 AM EDTRiver Flood WarningRAHAnson, Stanly4 days
Sep 14, 11:18 AM EDTSpecial Weather StatementRAHHalifax27 min
Sep 14, 11:24 AM EDTSpecial Weather StatementRAHHalifax36 min
Sep 14, 11:59 AM EDTFlash Flood WarningRAHHoke, Moore12 hr
Sep 14, 12:24 PM EDTSpecial Weather StatementRAHHalifax36 min
Sep 14, 12:37 PM EDTSpecial Weather StatementRAHEdgecombe38 min
Sep 14, 12:40 PM EDTTornado WarningRAHEdgecombe35 min
Sep 14, 1:05 PM EDTTornado WarningRAHFranklin, Nash40 min
Sep 14, 1:08 PM EDTFlash Flood WarningRAHSampson11 hr
Sep 14, 1:12 PM EDTFlash Flood WarningRAHEdgecombe, Nash11 hr
Sep 14, 1:28 PM EDTSpecial Weather StatementRAHEdgecombe32 min
Sep 14, 1:55 PM EDTSpecial Weather StatementRAHNash35 min
Sep 14, 1:57 PM EDTFlash Flood Warning EmergencyRAHWayne, Wilson11 hr
Sep 14, 1:58 PM EDTSpecial Weather StatementRAHWake32 min
Sep 14, 2:32 PM EDTSpecial Weather StatementRAHWake28 min
Sep 14, 3:14 PM EDTAreal Flood AdvisoryRAHChatham, Lee, Moore, Richmond, Scotland6 hr
Sep 14, 5:19 PM EDTSpecial Weather StatementRAHGranville, Person26 min
Sep 14, 5:24 PM EDTTornado WarningRAHGranville, Person19 min
Sep 14, 5:31 PM EDTSpecial Weather StatementRAHVance29 min
Sep 14, 5:50 PM EDTAreal Flood AdvisoryRAHAlamance, Durham, Granville, Guilford, Halifax, Orange and 4 more4 hr
Sep 14, 6:27 PM EDTSpecial Weather StatementRAHPerson18 min
Sep 14, 6:28 PM EDTFlash Flood Warning EmergencyRAHJohnston, Wayne4 hr
Sep 14, 6:45 PM EDTSpecial Weather StatementRAHDurham60 min
Sep 14, 6:57 PM EDTFlash Flood WarningRAHAlamance, Durham, Orange4 hr
Sep 14, 7:02 PM EDTSpecial Weather StatementRAHForsyth, Guilford43 min

Nearby

Flash Flood Warnings in North Carolina, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.